What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before the first event at Apr 29, 10:22 AM EST, 33 minutes earlier. Its key messages:
- Thunderstorm chances through this morning. Low chances of a severe storm.
- Windy today and turning much colder leading to a chilly night ahead.
- Showers Thursday into Thursday night.
- Cool temperatures Thursday through Saturday followed by a warming trend starting Sunday.
Area forecast discussion, Apr 29, 10:22 AM EST, 33 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
1122 AM EDT Tue Apr 29 2025
.KEY MESSAGES...
- Thunderstorm chances through this morning. Low chances of a
severe storm.
- Windy today and turning much colder leading to a chilly night
ahead.
- Showers Thursday into Thursday night.
- Cool temperatures Thursday through Saturday followed by a warming
trend starting Sunday.
&&
.UPDATE...
Issued at 1121 AM EDT Tue Apr 29 2025
Strong cold front crossing the region this morning...temps in the
upper 70s across much of NE Lower ahead of this, with dewpoints
still in the 50s/60s...and behind, temps falling into the 30s with
dewpoints in the upper 20s to lower 30s with some snow showers
reported at Houghton-Hancock. A largely SW-NE line of convective
redevelopment ahead of a dry slot poking in...with some gusty winds
and hail possible in the strongest storms...where best instability
is still located. Still possible that a few storms could bump up to
severe levels this morning into this afternoon with the front
shoving its way through. 700mb winds still up around 50kts aloft
ahead of the front; 850mb winds around 30-40kts...such that even
outside of thunder, have seen some of these stronger winds (esp the
850mb level winds) get mixed down with the dry slot as well as some
early-morning clearing ahead of the cold front. Have opted,
therefore, to go with a wind advisory for the area...generally
through mid-afternoon west of I-75, and through the remainder of the
afternoon for NE Lower. Have also included parts of the EUP in the
wind advisory, particularly downwind of Whitefish Bay, as the
pressure gradient is expected to tighten up on the backside of the
low this afternoon up there. Will expect temps to fall quite
dramatically through the remainder of the afternoon from W to
E...though low-level clouds will likely build in and keep things
feeling much more fall-like than summer like...particularly if a few
flakes do manage to mix in (most likely across the interior higher
terrain).
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 224 AM EDT Tue Apr 29 2025
Pattern Synopsis/Forecast: ~996mb low pressure is currently situated
over Lake Superior/northern Ontario. Plenty of convection across
parts of eastern WI, central/eastern U.P. and northern Lake Michigan
out ahead of the system's cold front. Primary focus revolves around
the next 6 or so hours as convection, albeit weakening, crosses
northern Michigan with the trailing cold front clearing area-wide
later this morning. Higher surface pressures build in from the west
through the remainder of the day with high pressure becoming
centered squarely overhead by 12z Wednesday.
Forecast Details: Quite the mild and windy night out there tonight
with many areas across downsloping northwest lower still in the 70s
at this early hour (78! at TVC). Latest trends continue to support
ongoing convection across parts of eastern upper, northern Lake MI,
far northwest lower and points upstream to make a run across across
much of northern MI over the next several of hours. Noted
diminishing trend over the last couple of hours on KAPX/KMQT/KGRB
with latest suite of short term guidance continuing this trend as
precip rolls across northern MI. THat said, some enhanced gustiness
out ahead of this convection along the gusty front and certainly
still some rumbles of thunder anticipated as decaying axis of
instability folds across the forecast area. While chances for severe
storms appear to be diminishing, they're certainly not zero. Any
stronger storms that do develop will still be capable of all hazards
simply given shear parameters. 925mb winds on the order of ~70 kts,
0-6km bulk shear values up over 50 kts with sfc-1km SRH nearly 300
m2/s2 and sfc-3km >400 m2/s2. The bulk of this threat is expected to
be east of the area by 11-12z, however, the lagging cold front
remains several hours behind. Additional isolated to scattered
storms will remain possible ahead of the front, primarily northeast
lower, through the late morning time frame with a continued low-end
severe threat.
Quite the change anticipated for the second half of the day into
tonight. Continued gusty winds turn out of the west post fropa and
eventually northwest by late afternoon. Much colder temperatures to
be ushered in (upper 30s and low 40s by late afternoon across much
of eastern upper and northwest lower) with those gusty northwest
winds leading to sub-freezing wind chills. Some light showers/patchy
drizzle possible as well. Winds relax considerably this evening
before turning calm in many areas after midnight. Clearing/clear
skies and light winds should lead to excellent radiational cooling
with lows tonight falling in the 20s across much of northern MI.
While the forecast won't reflect as such, there are even some low
probabilities of localized teens showing up for the typically
cooler/interior/icebox locales.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Issued at 224 AM EDT Tue Apr 29 2025
High pressure holds through Wednesday evening leading to abundant
sunshine and seasonable temperatures. Increasing clouds overnight
Wednesday with showers expected to arrive Thursday morning as an
area of low pressure moves up from the southwest. Showers continue
through the day on into Thursday night with chances for showers on
Friday as an upper level trough sits over the region. Temperatures
are expected to be on the cool side. Increasing ridging at the
surface and aloft this weekend with the ridge holding into early
next week. Warming temperatures are expected as a result along with
precipitation free conditions. This should make it feel and look
more like true spring with flowers emerging and trees beginning to
burst out in blossoms.
&&
.AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/...
Issued at 618 AM EDT Tue Apr 29 2025
Cold front crosses northern Michigan this morning with some
lingering isolated to scattered storms possible, primarily at APN.
Otherwise, a few post frontal showers possible amidst lowering CIGs
expected. Some improvement anticipated by mid-late afternoon before
clearing skies area-wide this evening. Winds remain gusty today,
initially out of the southwest, turning westerly and eventually
northwesterly post fropa. Calm winds tonight.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...Wind Advisory until 3 PM EDT this afternoon for MIZ016-017-
020>022-025>027-031-032-099.
Wind Advisory until 8 PM EDT this evening for MIZ018-023-024-
028>030-033>036-041-042.
Wind Advisory until 5 PM EDT this afternoon for MIZ086-087.
MARINE...Small Craft Advisory until 11 PM EDT this evening for LHZ345.
Gale Warning until 11 PM EDT this evening for LHZ346>349.
Gale Warning until 2 PM EDT this afternoon for LMZ323-341-342-
344>346.
Gale Warning until 11 PM EDT this evening for LSZ321-322.
&&
UPDATE...FEF
SHORT TERM...MJG
LONG TERM...AJS
AVIATION...MJGHazardous weather outlook, Apr 29, 10:25 AM EST, 30 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
1125 AM EDT Tue Apr 29 2025
MIZ016>018-020>036-041-042-086>088-095>099-301530-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
1125 AM EDT Tue Apr 29 2025
This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.
.DAY ONE...This afternoon and tonight.
Additional scattered thunderstorm development is expected through
at least mid-afternoon, especially over northeast Lower Michigan.
Any storms could produce strong, gusty winds, and the strongest
storms could produce large hail.
Outside of thunderstorms...gusty background winds are expected
across much of the area through the afternoon...gusting as high
as 35-40mph at times.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed tonight.
For more information visit http://weather.gov/gaylord.
LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-301530-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1125 AM EDT Tue Apr 29 2025
This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.
.DAY ONE...This afternoon and tonight.
Additional scattered thunderstorm development is expected through
at least mid-afternoon, especially over northeast Lower Michigan.
Any storms could produce strong, gusty winds, and the strongest
storms could produce large hail.
Sporadic gale force wind gusts are expected today on much of
northern Michigan's nearshore waters.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed tonight.
For more information visit http://weather.gov/gaylord.
In the hours before
Local storm report, Apr 29, 7:43 AM EST, 3 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
843 AM EDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 AM Non-Tstm Wnd Gst 1 SW Frankfort 44.63N 86.25W
04/29/2025 M65 MPH LMZ346 MI Mesonet
Mesonet station XFLT Frankfort Light.
0155 AM Non-Tstm Wnd Gst 1 WNW Glen Arbor 44.90N 86.00W
04/29/2025 M61 MPH LMZ344 MI Mesonet
Mesonet station DVI07566 Glen Arbor.
0210 AM Non-Tstm Wnd Gst 1 NNE Leland 45.02N 85.76W
04/29/2025 M55 MPH LMZ344 MI Mesonet
Mesonet station XLEL Leland Harbor.
0222 AM Non-Tstm Wnd Gst 1 SSW Charlevoix 45.30N 85.27W
04/29/2025 M49 MPH Charlevoix MI AWOS
AWOS station KCVX Charlevoix - Municipal
Arpt.
0210 AM Non-Tstm Wnd Gst 4 NE Leland 45.06N 85.70W
04/29/2025 M47 MPH Leelanau MI Mesonet
Mesonet station MC113 Ess 1 Mm-22 At North
Eagle Hwy.
1255 AM Non-Tstm Wnd Gst 2 ENE Elberta 44.63N 86.20W
04/29/2025 M46 MPH Benzie MI AWOS
AWOS station KFKS Frankfort - Dow Memorial
Field.
0149 AM Non-Tstm Wnd Gst 2 E Parkdale 44.27N 86.25W
04/29/2025 M43 MPH Manistee MI AWOS
AWOS station KMBL Manistee - Blacker
Airport.
0205 AM Non-Tstm Wnd Gst 3 WNW Omena 45.08N 85.66W
04/29/2025 M43 MPH Leelanau MI Mesonet
Mesonet station DVI06053 Northport.
0218 AM Non-Tstm Wnd Gst Mackinaw City 45.78N 84.73W
04/29/2025 M42 MPH Cheboygan MI Buoy
Buoy station MACM4 Mackinaw City, MI.
1255 AM Non-Tstm Wnd Gst 4 W Bates 44.76N 85.52W
04/29/2025 M41 MPH Grand Traverse MI Mesonet
Mesonet station MC112 Mdot Site.
0121 AM Non-Tstm Wnd Gst 2 SE Traverse City 44.73N 85.57W
04/29/2025 M40 MPH Grand Traverse MI ASOS
ASOS station KTVC Traverse City - Cherry
Capital Airport.
0215 AM Non-Tstm Wnd Gst Suttons Bay 44.98N 85.65W
04/29/2025 M40 MPH Leelanau MI Mesonet
Mesonet station FW1418 Suttons Bay.
0119 AM Non-Tstm Wnd Gst 1 W Beaver Island 45.70N 85.57W
04/29/2025 M39 MPH Charlevoix MI AWOS
AWOS station KSJX Beaver Island.
0100 AM Non-Tstm Wnd Gst 17 E Point Aux Pins on 45.77N 84.14W
04/29/2025 M39 MPH LHZ361 MI Mesonet
Mesonet station SRLM4 19 N Huron Beach.
0220 AM Non-Tstm Wnd Gst 1 SE Greilickville 44.79N 85.63W
04/29/2025 M39 MPH LMZ323 MI Mesonet
Mesonet station XELM Elmwood Township
Marina.
&&Local storm report, Apr 29, 7:45 AM EST, 3 hours 10 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Gaylord MI
845 AM EDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 AM Non-Tstm Wnd Gst 1 SW Frankfort 44.63N 86.25W
04/29/2025 M65 MPH LMZ346 MI Mesonet
Mesonet station XFLT Frankfort Light.
0155 AM Non-Tstm Wnd Gst 1 WNW Glen Arbor 44.90N 86.00W
04/29/2025 M61 MPH LMZ344 MI Mesonet
Mesonet station DVI07566 Glen Arbor.
0210 AM Non-Tstm Wnd Gst 1 NNE Leland 45.02N 85.76W
04/29/2025 M55 MPH LMZ344 MI Mesonet
Mesonet station XLEL Leland Harbor.
0210 AM Tstm Wnd Gst 1 NNE Leland 45.02N 85.76W
04/29/2025 M55 MPH LMZ344 MI Mesonet
Mesonet station XLEL Leland Harbor.
0244 AM Tstm Wnd Gst 1 WNW Pellston 45.57N 84.80W
04/29/2025 M53 MPH Emmet MI ASOS
ASOS station KPLN Pellston - Rgnl Airport Of
Emmet County.
0248 AM Tstm Wnd Gst 2 SE Traverse City 44.73N 85.57W
04/29/2025 M52 MPH Grand Traverse MI ASOS
ASOS station KTVC Traverse City - Cherry
Capital Airport.
0224 AM Tstm Wnd Gst Mackinaw City 45.78N 84.73W
04/29/2025 M51 MPH Cheboygan MI Buoy
Buoy station MACM4 Mackinaw City, MI.
0222 AM Non-Tstm Wnd Gst 1 SSW Charlevoix 45.30N 85.27W
04/29/2025 M49 MPH Charlevoix MI AWOS
AWOS station KCVX Charlevoix - Municipal
Arpt.
0235 AM Tstm Wnd Gst 1 SSW Charlevoix 45.30N 85.27W
04/29/2025 M49 MPH Charlevoix MI AWOS
AWOS station KCVX Charlevoix - Municipal
Arpt.
0255 AM Tstm Wnd Gst 4 W Bates 44.76N 85.52W
04/29/2025 M48 MPH Grand Traverse MI Mesonet
Mesonet station MC112 Mdot Site.
0210 AM Non-Tstm Wnd Gst 4 NE Leland 45.06N 85.70W
04/29/2025 M47 MPH Leelanau MI Mesonet
Mesonet station MC113 Ess 1 Mm-22 At North
Eagle Hwy.
0235 AM Tstm Wnd Gst 1 S Mackinac Island 45.85N 84.63W
04/29/2025 M47 MPH LHZ345 MI AWOS
AWOS station KMCD Mackinac Island.
1255 AM Non-Tstm Wnd Gst 2 ENE Elberta 44.63N 86.20W
04/29/2025 M46 MPH Benzie MI AWOS
AWOS station KFKS Frankfort - Dow Memorial
Field.
0255 AM Tstm Wnd Gst 2 WNW Cheboygan 45.65N 84.52W
04/29/2025 M44 MPH Cheboygan MI AWOS
AWOS station KSLH Cheboygan - Cheboygan
County Arpt.
0235 AM Tstm Wnd Gst 1 SE Greilickville 44.79N 85.63W
04/29/2025 M44 MPH LMZ323 MI Mesonet
Mesonet station XELM Elmwood Township
Marina.
1248 AM Tstm Wnd Gst 4 NNW Bay Mills 46.48N 84.63W
04/29/2025 M43 MPH Chippewa MI Buoy
Buoy station PTIM4 Point Iroquois, MI.
0149 AM Non-Tstm Wnd Gst 2 E Parkdale 44.27N 86.25W
04/29/2025 M43 MPH Manistee MI AWOS
AWOS station KMBL Manistee - Blacker
Airport.
0156 AM Tstm Wnd Gst 2 E Parkdale 44.27N 86.25W
04/29/2025 M43 MPH Manistee MI AWOS
AWOS station KMBL Manistee - Blacker
Airport.
0205 AM Non-Tstm Wnd Gst 3 WNW Omena 45.08N 85.66W
04/29/2025 M43 MPH Leelanau MI Mesonet
Mesonet station DVI06053 Northport.
0255 AM Tstm Wnd Gst 1 W Boyne Falls 45.17N 84.92W
04/29/2025 M43 MPH Charlevoix MI AWOS
AWOS station KBFA Boyne Falls.
0806 PM Non-Tstm Wnd Gst 11 ESE Goetzville 45.99N 83.90W
04/28/2025 M43 MPH LSZ322 MI Buoy
Buoy station DTLM4 De Tour Village, MI.
0218 AM Non-Tstm Wnd Gst Mackinaw City 45.78N 84.73W
04/29/2025 M42 MPH Cheboygan MI Buoy
Buoy station MACM4 Mackinaw City, MI.
0254 AM Tstm Wnd Gst 11 ESE Goetzville 45.99N 83.90W
04/29/2025 M42 MPH LSZ322 MI Buoy
Buoy station DTLM4 De Tour Village, MI.
1255 AM Non-Tstm Wnd Gst 4 W Bates 44.76N 85.52W
04/29/2025 M41 MPH Grand Traverse MI Mesonet
Mesonet station MC112 Mdot Site.
0100 AM Non-Tstm Wnd Gst 1 WNW Northport 45.14N 85.65W
04/29/2025 M40 MPH Leelanau MI Mesonet
Mesonet station MINTH 1.5 W Northport
(MAWN).
0121 AM Non-Tstm Wnd Gst 2 SE Traverse City 44.73N 85.57W
04/29/2025 M40 MPH Grand Traverse MI ASOS
ASOS station KTVC Traverse City - Cherry
Capital Airport.
0215 AM Non-Tstm Wnd Gst Suttons Bay 44.98N 85.65W
04/29/2025 M40 MPH Leelanau MI Mesonet
Mesonet station FW1418 Suttons Bay.
0300 AM Tstm Wnd Gst 2 SE Petoskey 45.36N 84.94W
04/29/2025 M40 MPH Emmet MI Mesonet
Mesonet station MINCM Ncmc.
0119 AM Non-Tstm Wnd Gst 1 W Beaver Island 45.70N 85.57W
04/29/2025 M39 MPH Charlevoix MI AWOS
AWOS station KSJX Beaver Island.
0330 AM Non-Tstm Wnd Gst 1 N Cadillac 44.27N 85.42W
04/29/2025 M39 MPH Wexford MI AWOS
AWOS station KCAD Cadillac - Wexford County
Arpt.
0100 AM Non-Tstm Wnd Gst 17 E Point Aux Pins on 45.77N 84.14W
04/29/2025 M39 MPH LHZ361 MI Mesonet
Mesonet station SRLM4 19 N Huron Beach.
0220 AM Non-Tstm Wnd Gst 1 SE Greilickville 44.79N 85.63W
04/29/2025 M39 MPH LMZ323 MI Mesonet
Mesonet station XELM Elmwood Township
Marina.
&&Special weather statement, Apr 29, 8:18 AM EST, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Gaylord MI
918 AM EDT Tue Apr 29 2025
MIZ088-291345-
Southeast Chippewa MI-
918 AM EDT Tue Apr 29 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CHIPPEWA COUNTY
THROUGH 945 AM EDT...
At 918 AM EDT, Doppler radar was tracking a strong thunderstorm over
Detour Village, or over Saint Marys River, moving northeast at 100
mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Drummond Island, Detour Village, Saint Marys River, and
Potagannissing Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4597 8346 4592 8391 4592 8396 4591 8401
4603 8413 4611 8399 4606 8395 4606 8390
4612 8383 4610 8375 4612 8364 4611 8357
4599 8344
TIME...MOT...LOC 1318Z 241DEG 87KT 4601 8393
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JLDSpecial weather statement, Apr 29, 10:08 AM EST, 47 minutes before
Special Weather Statement
National Weather Service Gaylord MI
1108 AM EDT Tue Apr 29 2025
MIZ023-024-028-029-291545-
Montmorency MI-Alpena MI-Oscoda MI-Crawford MI-
1108 AM EDT Tue Apr 29 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN CRAWFORD...
SOUTHEASTERN MONTMORENCY AND OSCODA COUNTIES THROUGH 1145 AM EDT...
At 1108 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lovells to 8 miles east of Grayling to
near North Higgins Lake. Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fairview, Luzerne, Mio, South Branch Township, Red Oak, Lockwood
Lake, Loud Township, Comins, Garland, Mack Lake, and Lewiston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4454 8410 4451 8459 4451 8485 4467 8462
4483 8442 4500 8378
TIME...MOT...LOC 1508Z 254DEG 40KT 4480 8442 4469 8455 4456 8473
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
JLDSpecial weather statement, Apr 29, 10:17 AM EST, 38 minutes before
Special Weather Statement
National Weather Service Gaylord MI
1117 AM EDT Tue Apr 29 2025
MIZ017-018-291545-
Cheboygan MI-Presque Isle MI-
1117 AM EDT Tue Apr 29 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN PRESQUE ISLE AND
SOUTHEASTERN CHEBOYGAN COUNTIES THROUGH 1145 AM EDT...
At 1117 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Nine Mile Point to near Black Lake to near
Afton. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Rogers City, Moltke Township, Black Lake, Onaway, P H Hoeft State
Park, Tower, Ocqueoc, Onaway State Park, Nine Mile Point, Forty Mile
Point, and Huron Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4536 8346 4533 8445 4566 8432 4566 8424
4562 8413 4553 8407 4552 8390 4545 8378
4545 8369 4539 8358 4539 8348
TIME...MOT...LOC 1517Z 261DEG 36KT 4559 8425 4547 8430 4536 8444
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JLDSpecial weather statement, Apr 29, 10:37 AM EST, 18 minutes before
Special Weather Statement
National Weather Service Gaylord MI
1137 AM EDT Tue Apr 29 2025
MIZ018-023-024-291600-
Montmorency MI-Presque Isle MI-Alpena MI-
1137 AM EDT Tue Apr 29 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ALPENA...
SOUTHEASTERN PRESQUE ISLE AND EAST CENTRAL MONTMORENCY COUNTIES
THROUGH NOON EDT...
At 1137 AM EDT, Doppler radar was tracking a strong thunderstorm near
Hillman, or 9 miles east of Atlanta, moving northeast at 65 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Presque Isle Light, Royston, Long Rapids, Lachine, Thompsons Harbor
State Park, Posen, Hillman, Presque Isle, Cathro, and Lakewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4519 8328 4497 8405 4505 8411 4539 8358
4539 8350 4537 8344 4533 8341 4528 8333
4523 8335 4523 8331 4521 8328
TIME...MOT...LOC 1537Z 239DEG 55KT 4505 8397
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
JLD